MAUDE Adverse Event Report: CONMED OVAL BUR, MEDIU,. 4X8MM

CONMED OVAL BUR, MEDIU,. 4X8MM
Model Number 5091-236
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was returned to conmed for evaluation.Visual inspection of the device verified the reported issue "bur head broke".The bur was found to be broken off at the etch safe line.The bur shaft was not returned for evaluation and no discrepancies were found with the manufactured bur head.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.A two-year historical complaint review revealed 30 similar complaints involving 36 devices for this product family.(b)(4).A risk analysis was performed and found acceptable.The instructions for use advise the user of the following.-do not apply excessive loading on the shaver blade or bur.-cutting performance is not increased with force.-excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This incident type will continue to be monitored within the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported during a shoulder surgery, the head of a 00509123600 oval bur broke.Follow-up confirmed the breakage occurred while the bur was tested by the nurse before start of surgery.The bur did not break in the patient and all broken pieces were accounted for.An alternative bur was used in a micropower plus drill on the patient and the procedure was completed with a ten minute surgical delay.No patient injury was reported.This reported is raised on the basis of a device malfunction with potential for injury with recurrence.

Brand Name
OVAL BUR, MEDIU,. 4X8MM
Common Device Name
BUR
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7207353
Report Number1017294-2018-00011
Device Sequence Number1485563
Product Code GFF
UDI-Device Identifier10845854007488
UDI-Public(01)10845854007488(17)190516(30)1(10)562482
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date05/01/2019
Device Model Number5091-236
Device Catalogue Number00509123600
Device Lot Number562482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1